Alert archive / New Mexico / High Wind Watches in 2011

High Wind Watch 7, NWS Albuquerque, NM

April 12, 2011

NWS Albuquerque, NM issued this high wind watch at Apr 12, 2011, 3:02 PM MDT. It took effect at Apr 14, 2011, 8:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 12, 2011, 3:02 PM MDT (21:02 UTC)
In effect from
Apr 14, 2011, 8:00 AM MDT
Expired
Apr 13, 2011, 3:56 PM MDT
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WWUS75 KABQ 122102
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT TUE APR 12 2011

...VERY STRONG TO DAMAGING WINDS POSSIBLE THURSDAY...

.EXTREMELY STRONG WINDS ARE POSSIBLE ON THURSDAY ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN. A STRONG MID LEVEL JET COMBINED WITH
STRONG MIXING AND A DEEP SURFACE LOW IN SOUTHWEST KANSAS WILL
ALLOW FOR THE STRONG WINDS TO BEGIN THURSDAY MORNING AND LAST
THROUGH THE EARLY EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED
ALONG AND JUST SOUTH OF THE INTERSTATE 40 CORRIDOR WHERE WIND
GUSTS OF 60 TO 70 MPH ARE POSSIBLE.

NMZ521>524-526-529-532>537-539-131100-
/O.NEW.KABQ.HW.A.0007.110414T1400Z-110415T0200Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
EASTERN LINCOLN COUNTY-
302 PM MDT TUE APR 12 2011

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* LOCATION...THIS INCLUDES AREAS ALONG AND EAST OF THE CENTRAL
  MOUNTAIN CHAIN AND GENERALLY ALONG AND SOUTH OF THE INTERSTATE
  40 CORRIDOR...EXCLUDING CHAVES COUNTY.

* WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 OR 70 MPH. 

* TIMING...STRONG WINDS WILL BEGIN BY MID MORNING THURSDAY...
  ESPECIALLY ACROSS THE HIGH TERRAIN AND LOCALES IMMEDIATELY
  DOWNSTREAM. STRONG WINDS WILL THEN SPREAD EASTWARD TO THE TEXAS
  BORDER BY THE LATE MORNING HOURS. THE STRONGEST WINDS ARE
  EXPECTED BETWEEN 11 AM AND 5 PM BEFORE DIMINISHING THURSDAY
  EVENING.

* VISIBILITY...MAY BE REDUCED TO 2 MILES OR LESS IN BLOWING DUST.

* LOCAL IMPACTS...WINDS UP TO 70 MPH MAY CAUSE PROPERTY DAMAGE AS
  WELL AS CAUSE DOWNED POWER LINES AND TREES. TAKE MEASURES TO
  SECURE OUTDOOR FURNITURE PRIOR TO THE EVENT. TRAVEL WILL BE
  EXTREMELY DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. VERY
  STRONG CROSS WINDS CAN BE EXPECTED ON NORTH TO SOUTH ORIENTED
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

34
2 follow-up statements
262 
WWUS75 KABQ 131517
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
917 AM MDT WED APR 13 2011

...VERY STRONG TO DAMAGING WINDS POSSIBLE THURSDAY...

.EXTREMELY STRONG WINDS ARE POSSIBLE ON THURSDAY ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN. A STRONG MID LEVEL JET COMBINED
WITH STRONG MIXING AND A DEEP SURFACE LOW IN SOUTHWEST KANSAS
WILL ALLOW FOR THE STRONG WINDS TO BEGIN THURSDAY MORNING AND
LAST THROUGH THE EARLY EVENING HOURS. THE STRONGEST WINDS ARE
EXPECTED ALONG AND JUST SOUTH OF THE INTERSTATE 40 CORRIDOR WHERE
WIND GUSTS OF 60 TO 70 MPH ARE POSSIBLE.

NMZ521>524-526-529-532>537-539-140400-
/O.CON.KABQ.HW.A.0007.110414T1400Z-110415T0200Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
EASTERN LINCOLN COUNTY-
917 AM MDT WED APR 13 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* LOCATION...THIS INCLUDES AREAS ALONG AND EAST OF THE CENTRAL 
  MOUNTAIN CHAIN AND GENERALLY ALONG AND SOUTH OF THE INTERSTATE 
  40 CORRIDOR...EXCLUDING CHAVES COUNTY. 

* WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 OR 70 MPH.

* TIMING...STRONG WINDS WILL BEGIN BY MID MORNING THURSDAY... 
  ESPECIALLY ACROSS THE HIGH TERRAIN AND LOCALES IMMEDIATELY 
  DOWNSTREAM. STRONG WINDS WILL THEN SPREAD EASTWARD TO THE 
  TEXAS BORDER BY THE LATE MORNING HOURS. THE STRONGEST WINDS 
  ARE EXPECTED BETWEEN 11 AM AND 5 PM BEFORE DIMINISHING 
  THURSDAY EVENING. 

* VISIBILITY...MAY BE REDUCED TO 2 MILES OR LESS IN BLOWING DUST.

* LOCAL IMPACTS...WINDS UP TO 70 MPH MAY DOWN POWER LINES AND
  TREES...AND CAUSE OTHER PROPERTY DAMAGE. TAKE MEASURES TO SECURE
  OUTDOOR FURNITURE PRIOR TO THE EVENT. DANGEROUS CROSSWINDS WILL
  DEVELOP ON NORTH TO SOUTH ORIENTED ROADWAYS...ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

44
059 
WWUS75 KABQ 132156
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
356 PM MDT WED APR 13 2011

...VERY STRONG TO DAMAGING WINDS LIKELY THURSDAY...

.EXTREMELY STRONG WINDS ARE LIKELY ON THURSDAY ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN. A STRONG MID LEVEL JET COMBINED
WITH STRONG MIXING AND A DEEP SURFACE LOW IN SOUTHWEST KANSAS
WILL ALLOW FOR THE STRONG WINDS TO BEGIN EARLY THURSDAY MORNING
AND LAST THROUGH THE EARLY EVENING HOURS. THE STRONGEST WINDS ARE
EXPECTED ALONG AND JUST SOUTH OF THE INTERSTATE 40 CORRIDOR WHERE
WIND GUSTS OF 60 TO 70 MPH ARE POSSIBLE.

NMZ521>524-526-529-539-140500-
/O.UPG.KABQ.HW.A.0007.110414T1400Z-110415T0200Z/
/O.NEW.KABQ.HW.W.0006.110414T1000Z-110415T0200Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
NORTHEAST HIGHLANDS-EASTERN LINCOLN COUNTY-
356 PM MDT WED APR 13 2011

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 PM MDT THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THIS INCLUDES THE SANDIA AND MANZANO MOUNTAINS...SOUTH
  CENTRAL MOUNTAINS AND THEIR ADJACENT EASTERN HIGH PLAINS.

* WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 OR 70 MPH.

* TIMING...WINDS WILL INCREASE TONIGHT WITH STRONG WINDS AROUND
  DAYBREAK THURSDAY...ESPECIALLY ACROSS THE HIGHER TERRAIN AND
  LOCALES IMMEDIATELY DOWNSTREAM. THE STRONGEST WINDS ARE
  EXPECTED BETWEEN 9 AM AND 5 PM BEFORE DIMINISHING THURSDAY
  EVENING.

* VISIBILITY...WILL OCCASIONALLY BE REDUCED TO 1 MILE OR LESS IN
  BLOWING DUST.

* LOCAL IMPACTS...WINDS UP TO 70 MPH MAY DOWN POWER LINES AND 
  TREES...AND CAUSE OTHER PROPERTY DAMAGE. TAKE MEASURES TO 
  SECURE OUTDOOR FURNITURE PRIOR TO THE EVENT. DANGEROUS 
  CROSSWINDS WILL DEVELOP ON NORTH TO SOUTH ORIENTED ROADWAYS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ532>537-140500-
/O.UPG.KABQ.HW.A.0007.110414T1400Z-110415T0200Z/
/O.NEW.KABQ.HW.W.0006.110414T1400Z-110415T0200Z/
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
356 PM MDT WED APR 13 2011

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MDT THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THIS INCLUDES ALL OF THE EAST CENTRAL PLAINS AND
  ENCOMPASSES THE I 40 CORRIDOR FROM GUADALUPE COUNTY TO THE TEXAS
  BORDER.

* WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 OR 70 MPH.

* TIMING...STRONG WINDS WILL BEGIN BY MID MORNING THURSDAY AND
  CONTINUE THROUGH THE EARLY EVENING HOURS. THE STRONGEST WINDS
  ARE EXPECTED BETWEEN 11 AM AND 6 PM BEFORE DIMINISHING LATER
  THURSDAY EVENING.

* VISIBILITY...WILL BE REDUCED TO 1 MILE OR LESS IN BLOWING DUST.

* LOCAL IMPACTS...WINDS UP TO 70 MPH MAY DOWN POWER LINES AND 
  TREES...AND CAUSE OTHER PROPERTY DAMAGE. TAKE MEASURES TO 
  SECURE OUTDOOR FURNITURE PRIOR TO THE EVENT. DANGEROUS 
  CROSSWINDS WILL DEVELOP ON NORTH TO SOUTH ORIENTED ROADWAYS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ540-140500-
/O.NEW.KABQ.HW.W.0006.110414T1000Z-110415T0200Z/
SOUTHWEST CHAVES COUNTY-
356 PM MDT WED APR 13 2011

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 PM MDT THURSDAY.

* LOCATION...THIS INCLUDES THE GUADALUPE MOUNTAINS OF SOUTHWEST
  CHAVES COUNTY. 

* WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 OR 70 MPH.

* TIMING...WINDS WILL INCREASE TONIGHT WITH STRONG WINDS AROUND
  DAYBREAK THURSDAY...ESPECIALLY ACROSS THE HIGHER TERRAIN AND
  LOCALES IMMEDIATELY DOWNSTREAM. THE STRONGEST WINDS ARE
  EXPECTED BETWEEN 9 AM AND 5 PM BEFORE DIMINISHING THURSDAY
  EVENING.

* VISIBILITY...WILL OCCASIONALLY BE REDUCED TO 1 MILE OR LESS IN
  BLOWING DUST.

* LOCAL IMPACTS...WINDS UP TO 70 MPH MAY DOWN POWER LINES AND
  TREES...AND CAUSE OTHER PROPERTY DAMAGE. TAKE MEASURES TO SECURE
  OUTDOOR FURNITURE PRIOR TO THE EVENT. DANGEROUS CROSSWINDS WILL
  DEVELOP ON NORTH TO SOUTH ORIENTED ROADWAYS...ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ512-514-515-528-140500-
/O.NEW.KABQ.WI.Y.0022.110414T1000Z-110415T0200Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
356 PM MDT WED APR 13 2011

...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM MDT THURSDAY. 

* LOCATION...THIS INCLUDES THE SANGRE DE CRISTO MOUNTAINS AND FAR
  NORTHEAST HIGHLANDS. 

* WINDS...WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 AND 50 MPH.

* TIMING...WINDS WILL INCREASE LATE TONIGHT WITH STRONG WINDS BY
  DAYBREAK. WINDS WILL CONTINUE THROUGH THE EARLY EVENING...WITH
  THE STRONGEST WINDS EXPECTED BETWEEN 9 AM AND 5 PM.

* VISIBILITY...MAY BE REDUCED TO 3 MILES OR LESS IN BLOWING DUST. 

* LOCAL IMPACTS...STRONG CROSSWINDS WILL DEVELOP ON NORTH TO
  SOUTH ORIENTED HIGHWAYS...MAKING DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS.

&&

$$

NMZ518-519-530-531-538-140500-
/O.NEW.KABQ.WI.Y.0022.110414T1400Z-110415T0200Z/
SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-UNION COUNTY-
HARDING COUNTY-CHAVES COUNTY PLAINS-
356 PM MDT WED APR 13 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MDT THURSDAY. 

* LOCATION...THIS INCLUDES THE SANTA FE AND ALBUQUERQUE METRO
  AREAS AS WELL AS FAR NORTHEAST NEW MEXICO AND THE CHAVES COUNTY
  PLAINS. 

* WINDS...WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* TIMING...WINDS WILL INCREASE EARLY THURSDAY WITH STRONG WINDS BY
  MID MORNING. WINDS WILL CONTINUE THROUGH THE EARLY EVENING. THE
  THE STRONGEST WINDS ARE EXPECTED BETWEEN 11 AM AND 6 PM.

* VISIBILITY...MAY BE REDUCED TO 3 MILES OR LESS IN BLOWING DUST. 

* LOCAL IMPACTS...STRONG CROSSWINDS WILL DEVELOP ON NORTH TO
  SOUTH ORIENTED HIGHWAYS...MAKING DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS.

&&

$$

40/44/50

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Apr 12, 2:55 PM MDT, 7 minutes earlier.

Area forecast discussion, Apr 12, 2:55 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MDT TUE APR 12 2011

.DISCUSSION...
STILL LOOKS TO BE A FAIRLY QUIET WEEK OVERALL...HOWEVER...THURSDAY
MAY BE WINDIER THAN INITIALLY EXPECTED.

BREEZY CONDITIONS HAVE BEEN THE RULE ACROSS THE CWA TODAY.
TEMPERATURES HAVE BEEN SEVERAL DEGREES WARMER THAN YESTERDAY...
ESPECIALLY ACROSS THE EAST...ALLOWING DAYTIME RELATIVE HUMIDITIES TO
FALL BELOW 15 PERCENT ACROSS MUCH OF THE AREA. THE MID AND HIGH
LEVEL CLOUDS ASSOCIATED WITH THE WEAK DISTURBANCE MOVING OVER THE
STATE TODAY WILL CONTINUE TO SHIFT EASTWARD THIS EVENING AND
OVERNIGHT. MINIMUM TEMPERATURES WILL REMAIN NEAR TO ABOVE NORMAL
ACROSS THE STATE THANKS TO A SURFACE LOW IN SE CO.

AS THE WEAK DISTURBANCE PULLS AWAY FROM THE STATE TOMORROW...THE
ASSOCIATED BACK DOOR COLD FRONT WILL NUDGE INTO THE NORTHEAST
PLAINS.  BOTH THE NAM AND GFS HAVE BACKED OFF ON ITS SOUTHERLY AND
WESTERLY PROGRESSION OF THE FRONT...THUS...UPSLOPE FLOW ACROSS THE
EAST SLOPES OF THE SANGRES HAS BEEN MINIMIZED. THEREFORE...NAM HAS
BACKED OFF WITH REGARDS TO QPF ACROSS THE NORTHEAST.

THURSDAY IS SHAPING UP TO BE A VERY WINDY DAY ACROSS THE STATE.
STRONGEST WINDS WILL BE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
DUE TO STRONG MIXING...A 700 MB 50-60KT JET...AND A 995 MB SFC LOW
OVER SW KS. MODELS ARE ADVERTISING ABOUT AN 18 MB SFC GRADIENT FROM
WEST TO EAST 18Z THURSDAY. MET AND MAV GUIDANCE ARE EXTREMELY
IMPRESSIVE WITH REGARDS TO SUSTAINED WIND SPEEDS...ESPECIALLY NEAR
KCQC.  BOTH ARE BOASTING AT LEAST 9 HOURS OF SUSTAINED WIND SPEEDS
REACHING OR EXCEEDING THE HIGH WIND WARNING THRESHOLD. IMPRESSIVE
GUIDANCE NUMBERS WERE ALSO NOTED FURTHER EAST. THEREFORE...HAVE
OPTED TO ISSUE A HIGH WIND WATCH FOR AREAS ALONG AND EAST OF THE
CENTRAL MTN CHAIN AND GENERALLY ALONG AND SOUTH OF I-40...WITH THE
EXCEPTION OF CHAVES COUNTY. LOCATIONS ELSEWHERE WILL LIKELY NEED A
WIND ADVISORY...BUT WILL LET LATER SHIFTS PIN DOWN THE DETAILS.
BLOWING DUST WILL LIKELY BE A PROBLEM...ESPECIALLY ACROSS THE
EAST...BUT WILL LIKELY OCCUR ELSEWHERE AS WELL.

BEYOND THURSDAY...QUIETER WEATHER...OR RATHER...LESS WIND...IS
EXPECTED FOR FRIDAY AND THE WEEKEND. NORTHWEST FLOW ALOFT WILL
PREVAIL. GRADUALLY WARMING TEMPERATURES WILL BE THE TREND.

MODELS HINTING AT A CHANCE OF PRECIPITATION EARLY NEXT WEEK UNDER A
MORE ACTIVE PATTERN.  HAVE INSERTED SOME LOW GRADE POPS INTO THE
GRIDS...DESPITE MODELS HAVING MORE THAN A FEW DISCREPANCIES. STAY
TUNED.

34

&&

.AVIATION...VFR. HIGH CLOUDS EXITING NORTHEAST NEW MEXICO EARLY
TONIGHT FOLLOWED BY GENERALLY CLEAR SKIES ACROSS OUR AREA INTO
WEDNESDAY MORNING. GUSTY SOUTH TO SOUTHWEST WINDS IN NORTHEAST
NEW MEXICO THIS EVENING DIMINISHING EARLY TONIGHT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...SURFACE WINDS WILL DIMINISH AND RH SLOWLY INCREASE
THIS EVENING ALONG AND EAST OF THE CENTRAL NEW MEXICO MOUNTAIN CHAIN
THROUGH THE EASTERN PLAINS. OVERNIGHT RH RECOVERY WILL LIKELY BE
POOR FROM THE EAST SLOPES OF THE CENTRAL MOUNTAINS TO THE EASTERN
BORDER COUNTIES. ELSEWHERE RH RECOVERY SHOULD BE FAIR TO GOOD.

A TROUGH ALOFT APPROACHING FROM THE GREAT BASIN WEDNESDAY WILL MOVE
EAST ACROSS COLORADO AND NORTHERN NEW MEXICO WEDNESDAY NIGHT INTO
THURSDAY. MODERATE WESTERLY FLOW ALOFT WEDNESDAY...A DRY AIRMASS...
AND WARMER THAN NORMAL DAYTIME TEMPERATURES WILL COMBINE TO PRODUCE
AN HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY
AFTERNOON MAINLY ALONG THE INTERSTATE 40 CORRIDOR EAST OF THE
CENTRAL MOUNTAINS...AND FROM THE ESTANCIA VALLEY NORTH INTO SAN
MIGUEL COUNTY.

A WEAK BACK DOOR COLD FRONT WILL PUSH SOUTH AND WEST INTO NORTHEAST
NEW MEXICO WEDNESDAY AFTERNOON BUT THE COOLER AIR AND HIGHER RH
BEHIND THE FRONT IS NOT LIKELY TO SPREAD MUCH FURTHER THAN THE
NORTHEAST CORNER OF NEW MEXICO THROUGH THE NIGHT WEDNESDAY.

BY EARLY THURSDAY MORNING THE WINDS ALOFT ON THE SOUTHERN SIDE OF
THE UPPER LEVEL TROUGH WILL INCREASE AND QUICKLY TRANSLATE TO THE
SURFACE. SUSTAINED WEST WINDS OF 30 TO 45 MPH WITH GUSTS TONEARLY 70
MPH ARE EXPECTED FROM LATE MORNING THURSDAY THROUGH THE AFTERNOON
FROM THE SOUTHERN SANGRE DE CRISTO MOUNTAINS SOUTH TO THE MANZANO
MOUNTAINS AND EASTWARD TO THE EAST CENTRAL PLAINS OF NEW MEXCIO.
WINDS OF 20 TO 35 WITH GUSTS TO 50 MPH ARE EXPECTED BY THURSDAY
AFTERNOON IN THE MID RIO GRANDE VALLEY AND WEST CENTRAL MOUNTAINS.
STRONG WINDS AND VERY LOW RH COMBINE TO CREATE CTRITICAL FIRE
WEATHER CONDTIONS AND A RED FLAG WARNING.

THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS WILL EXPERIENCE
STRONG NORTHWEST WINDS THURSDAY AS WELL...BUT THE TIME PERIOD FOR RH
LESS THAN 15 PERCENT MAY BE SOMEWHAT LIMITED AS COLD AIR MOVES IN ON
THOSE GUSTY NORTHWEST WINDS...HENCE THE FIRE WEATHER WATCH FOR
THURSDAY IN THESE AREAS.

LATEST MODEL TRENDS INDICATE THAT STRONG NORTHWEST FLOW WILL
PERSIST...AND KEEP GUSTY WINDS GOING OVER THE HIGHER TERRAIN OF
NORTHERN NEW MEXICO...ADJACENT EAST SLOPES OF THE CENTRAL MOUNTAIN
CHAIN...AND IN THE NORTHEAST PLAINS THURSDAY NIGHT INTO FRIDAY...AS
DEWPOINTS FALL EVEN MORE.

DRY WEST TO NORTHWEST FLOW SHOULD PERSIST INTO SATURDAY BUT BE
RELATIVELY TAME COMPARED TO THURSDAY AND FRIDAY/S ANTICIPATED WINDS.
DRY CONDITIONS ARE EXPECTED THROUGH THE WEEKEND.

07

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  37  68  36  56 /   0   0   5   0
DULCE...........................  28  64  30  52 /   0   5   5   0
CUBA............................  29  67  30  52 /   0   0   0   0
GALLUP..........................  28  64  30  53 /   0   0   0   0
EL MORRO........................  27  63  27  50 /   0   0   0   0
GRANTS..........................  27  68  32  54 /   0   0   0   0
QUEMADO.........................  30  68  30  56 /   0   0   0   0
GLENWOOD........................  33  73  37  71 /   0   0   0   0
CHAMA...........................  24  61  27  49 /   0   5  10   5
LOS ALAMOS......................  37  66  36  52 /   0   0   0   0
PECOS...........................  35  66  34  55 /   0   0   0   0
CERRO/QUESTA....................  27  63  29  50 /   0   5  10   5
RED RIVER.......................  26  56  27  45 /   0  10  20  10
ANGEL FIRE......................  27  58  28  47 /   0   5  10  10
TAOS............................  26  66  33  53 /   0   0   5   0
MORA............................  32  64  36  52 /   0   5   0   5
ESPANOLA........................  34  73  33  59 /   0   0   0   0
SANTA FE........................  38  68  34  55 /   0   0   0   0
SANTA FE AIRPORT................  36  71  35  57 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  44  71  40  62 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  47  73  43  63 /   0   0   0   0
ALBUQUERQUE VALLEY..............  40  74  39  65 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  43  73  40  63 /   0   0   0   0
LOS LUNAS.......................  37  77  38  68 /   0   0   0   0
RIO RANCHO......................  44  74  40  63 /   0   0   0   0
SOCORRO.........................  43  81  44  72 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  40  69  34  59 /   0   0   0   0
TIJERAS.........................  37  72  36  61 /   0   0   0   0
MORIARTY/ESTANCIA...............  31  71  34  60 /   0   0   0   0
CLINES CORNERS..................  38  67  33  55 /   0   0   0   0
GRAN QUIVIRA....................  39  72  38  63 /   0   0   0   0
CARRIZOZO.......................  45  77  42  70 /   0   0   0   0
RUIDOSO.........................  44  70  44  61 /   0   0   0   0
CAPULIN.........................  37  67  37  58 /   0  10  20  10
RATON...........................  34  71  34  60 /   0  10  20  10
SPRINGER........................  35  73  36  62 /   0   5  10   5
LAS VEGAS.......................  36  69  38  59 /   0   5   0   5
CLAYTON.........................  43  69  39  64 /   0   5  10   5
ROY.............................  40  72  38  62 /   0   5   5   0
CONCHAS.........................  42  79  43  70 /   0   0   5   0
SANTA ROSA......................  45  79  43  68 /   0   0   0   0
TUCUMCARI.......................  42  81  45  70 /   0   0   0   0
CLOVIS..........................  42  81  41  70 /   0   0   5   0
PORTALES........................  42  83  42  71 /   0   0   5   0
FORT SUMNER.....................  44  82  45  72 /   0   0   0   0
ROSWELL.........................  45  87  48  82 /   0   0   0   0
PICACHO.........................  47  84  48  75 /   0   0   0   0
ELK.............................  45  76  47  70 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

RED FLAG WARNING FROM 10 AM TO 8 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ103>109.

HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
THE FOLLOWING ZONES...NMZ521>524-526-529-532>537-539.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ101-102.

&&

34/07
Hazardous weather outlook, Apr 12, 6:00 AM MDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE APR 12 2011

NMZ501>540-131200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 9 PM MDT TODAY FOR THE
NORTHEAST AND EAST CENTRAL PLAINS WEST TO THE EAST SLOPES OF THE
SANDIA...MANZANO AND SANGRE DE CRISTO MOUNTAINS. LOW HUMIDITIES WILL
COMBINE WITH STRONG WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE WEATHER CONDITIONS MAY REDEVELOP LATE THURSDAY MORNING
THROUGH EARLY EVENING ACROSS EASTERN...CENTRAL AND WEST CENTRAL NEW
MEXICO AS LOW HUMIDITIES AGAIN COMBINE WITH STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:33 PM MDTFire Weather WatchABQMcKinley, Rio Arriba, Sandoval, San Juan14 hr
Apr 12, 2:33 PM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more53 hr

Nearby

High Wind Watches in New Mexico, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.